Diarrhea and Pred

For the past month-and-a-half I've had diarrhea I reduce prednisone from 12 down to 11 and the next 24 hours after this I begin the diarrhea. I am now 8 weeks into this and I still have bouts of it, if I eat anything my stomach swells and the diarrhea begins. I've had all kinds of tests and procedures the most frequent one being colonoscopy waiting on tissue results

have you heard of anyone else when reducing and having this side effect please let me know.

7 Replies

oldestnewest
  • Starting or changing medications can be a trigger for starting a food intolerance. Maybe these changes have triggered you to become intolerant to something you are eating / drinking. This is my field. I am a specialist nurse in food intolerance. I test people to see what they react to.. You might wish to pick my brains?

  • What other medications are you on?

  • Gabapentin, cymbalta, amatriptalin (sp)

  • All these drugs can possibly have a side effect of diarrhoea. Mind you an awful lot of medication seems to have a side effect of diarrhoea or constipation!

  • Do they help? None of them are ever suggested for PMR although they use them for fibromyalgia.

    But like piglette - I'd wonder if they were contributing to your problems. One that causes the runs is bad enough - put 3 of them together and heaven knows what interactions are going on!!

  • It could be coincidental. I have never heard of anyone having diahorrea at any stage whilst on Pred. But that doesn't mean that nobody does because obviously I don't know everyone 😊 However if it doesn't clear up soon, then a visit to the doctor could be in order. In the meantime, keep yourself warm and hydrated to prevent further problems. Xxxxxxx

  • It is listed as a side effect. So enough people have reported it to be taken seriously.

You may also like...